MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC CANNULATED SDDRIVE SCREWDRIVER T15; SCREWDRIVERS

WRIGHTS LANE SYNTHES USA PRODUCTS LLC CANNULATED SDDRIVE SCREWDRIVER T15; SCREWDRIVERS
Model Number 03.226.041
Medical Device Problem Codes Break (1069); Device-Device Incompatibility (2919)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).Complainant part is expected to be returned for manufacturer review/investigation but has yet to be received.Reporter is a j&j sales representative.The investigation could not be completed, no product was received; no conclusion could be drawn at the time of filing this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that on an unknown date, the cannulated stardrive screwdriver tip is broken, can't engage an unknown screw.The issue was observed during pre-surgery.There was no patient involvement.Concomitant device reported: unk - screw: (part# unknown; lot# unknown; quantity: unknown).This complaint involves one (1) device.This report is for (1) cannulated sddrive screwdriver t15.This report is 1 of 1 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H10 additional narrative: d9 - device received to manufacture.H6 - codes updated to imdrf codes.Visual inspection: the cannulated sd drive screwdriver t15 (part # 03.226.041, lot # 9098264) was received at us cq.Upon visual inspection, the tip of the screwdriver was observed to be broken and the broken fragment was not returned.No other issues were identified with the returned device.Functional test: a functional test was not performed on the returned device as it was returned by itself, but the broken condition could have contributed to the alleged device interaction issue.Dimensional inspection: the diameter of the shaft was measured near the broken area.The outer diameter is 3.57 mm (ca802), which complies with the specifications of 3.6 mm +0/-0.05mm, as per the drawing se_126695, rev c.Document/ specification review: the following current and manufactured revisions were reviewed: se_126691 rev c/e; se_126695 rev c.Investigation conclusion: the complaint can be confirmed as the device was broken.There is no indication that a design or manufacturing issue contributed to the complaint.While no definitive root cause could be determined it is possible that the device encountered unintended forces during its use.No new malfunctions were observed during this investigation.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Device history lot - no ncr's were generated during production.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H10 additional narrative: d7a.H3, h6: part # 03.226.041.Lot # 9098264.Release to warehouse date: september 8, 2014.Manufacturer: bettlach.No ncr's were generated during production.Product was not returned.Based on the information available, it has been determined that no corrective and preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
CANNULATED SDDRIVE SCREWDRIVER T15
Common Device Name
SCREWDRIVERS
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key12067319
Report Number2939274-2021-03233
Device Sequence Number17198258
Product Code HXX
UDI-Device Identifier10886982077172
UDI-Public(01)10886982077172
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/01/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number03.226.041
Device Catalogue Number03.226.041
Device Lot Number9098264
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/09/2021
Initial Date Received by Manufacturer 06/01/2021
Supplement Date Received by Manufacturer06/30/2021
09/06/2021
Initial Report FDA Received Date06/25/2021
Supplement Report FDA Received Date07/26/2021
09/06/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNK - SCREWS: TRAUMA.